Alert archive / South Dakota / High Wind Warnings in 2017
High Wind Warning 9, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Oct 22, 2017, 2:46 PM MDT for 7 counties in South Dakota. It took effect at Oct 23, 2017, 2:40 AM MDT. It was in force for 15 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 22, 2017, 2:46 PM MDT (20:46 UTC)
- In effect from
- Oct 23, 2017, 2:40 AM MDT
- Expired
- Oct 23, 2017, 6:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Haakon County, SD, Harding County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 81 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 3:33 AM MDT | NON-TSTM WND GST 58 | 1 N Buffalo, SD | |
| Oct 23, 8:40 AM MDT | NON-TSTM WND GST 54 | 1 E Downtown Rapid City, SD | |
| Oct 23, 2:33 PM MDT | NON-TSTM WND GST 59 | 1 Nne Faith, SD | |
| Oct 23, 2:43 PM MDT | NON-TSTM WND GST 59 | 7 Nne Ralph, SD | |
| Oct 23, 2:53 PM MDT | NON-TSTM WND GST 55 | 3 W Lemmon, SD | |
| Oct 23, 3:03 PM MDT | NON-TSTM WND GST 58 | 1 Ene Mud Butte, SD | |
| Oct 23, 3:03 PM MDT | NON-TSTM WND GST 58 | 7 Sse Meadow, SD | |
| Oct 23, 3:08 PM MDT | NON-TSTM WND GST 55 | 7 S Shadehill, SD | |
| Oct 23, 3:28 PM MDT | NON-TSTM WND GST 55 | 1 Ne Midland, SD | |
| Oct 23, 3:28 PM MDT | NON-TSTM WND GST 56 | 1 Wsw Red Elm, SD | |
| Oct 23, 3:43 PM MDT | NON-TSTM WND GST 55 | 3 Nnw Scenic, SD | |
| Oct 23, 5:20 PM MDT | NON-TSTM WND GST 55 | 8 S Wall, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WWUS73 KUNR 222046 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 246 PM MDT Sun Oct 22 2017 WYZ071-222200- /O.CAN.KUNR.HW.A.0001.171023T1400Z-171024T0200Z/ Northeastern Crook- Including the city of Colony 246 PM MDT Sun Oct 22 2017 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Rapid City has cancelled the High Wind Watch. Winds are forecast to remain below warning criteria. However, northwest winds of 25 to 35 mph with gusts to around 50 mph can be expected on Monday. $$ SDZ001-002-012-013-031-073-231200- /O.UPG.KUNR.HW.A.0001.171023T1400Z-171024T0200Z/ /O.NEW.KUNR.HW.W.0001.171023T1400Z-171024T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains- Pennington Co Plains-Southern Meade Co Plains- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Wall, and Union Center 246 PM MDT Sun Oct 22 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MDT MONDAY... The National Weather Service in Rapid City has issued a High Wind Warning, which is in effect from 8 AM to 6 PM MDT Monday. The High Wind Watch is no longer in effect. * WINDS...Northwest 30 to 45 mph with gusts up to 60 mph. * TIMING...Winds will increase Monday morning and remain strong through the day. Winds will be strongest during the midday and afternoon before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means 40 mph winds...or gusts over 60 mph... are expected or occurring. && $$ SDZ014-025-026-032-072-231200- /O.UPG.KUNR.HW.A.0001.171023T1400Z-171024T0200Z/ /O.NEW.KUNR.WI.Y.0016.171023T1400Z-171024T0000Z/ Ziebach-Northern Foot Hills-Rapid City-Haakon- Sturgis/Piedmont Foot Hills- Including the cities of Dupree, Spearfish, Rapid City, Philip, and Sturgis 246 PM MDT Sun Oct 22 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MDT MONDAY... The National Weather Service in Rapid City has issued a Wind Advisory, which is in effect from 8 AM to 6 PM MDT Monday. The High Wind Watch is no longer in effect. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase Monday morning and remain strong through the day. Winds will be strongest during the midday and afternoon before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means 30 mph winds...or gusts over 45 mph...are expected or occurring. && $$ SDZ030-042>044-046-047-049-074-231200- /O.NEW.KUNR.WI.Y.0016.171023T1400Z-171024T0000Z/ Custer Co Plains-Oglala Lakota-Jackson-Bennett-Mellette-Todd- Tripp-Hermosa Foot Hills- Including the cities of Folsom, Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, Winner, and Hermosa 246 PM MDT Sun Oct 22 2017 /346 PM CDT Sun Oct 22 2017/ ...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY... The National Weather Service in Rapid City has issued a Wind Advisory, which is in effect from 8 AM MDT /9 AM CDT/ to 6 PM MDT /7 PM CDT/ Monday. * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase Monday morning and remain strong through the day. Winds will be strongest during the midday and afternoon before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means 30 mph winds...or gusts over 45 mph...are expected or occurring. && $$
6 follow-up statements
487 WWUS73 KUNR 230453 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 1053 PM MDT Sun Oct 22 2017 SDZ001-002-012-013-031-073-231200- /O.CON.KUNR.HW.W.0001.171023T1400Z-171024T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains- Pennington Co Plains-Southern Meade Co Plains- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Wall, and Union Center 1053 PM MDT Sun Oct 22 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM MDT MONDAY... * WINDS...Northwest 30 to 45 mph with gusts up to 60 mph. * TIMING...Winds will increase Monday morning and remain strong through the day. Winds will be strongest during the midday and afternoon before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means 40 mph winds...or gusts over 60 mph... are expected or occurring. && $$ SDZ014-025-026-030-032-042>044-046-047-049-072-074-231200- /O.CON.KUNR.WI.Y.0016.171023T1400Z-171024T0000Z/ Ziebach-Northern Foot Hills-Rapid City-Custer Co Plains-Haakon- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- Sturgis/Piedmont Foot Hills-Hermosa Foot Hills- Including the cities of Dupree, Spearfish, Rapid City, Folsom, Philip, Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, Winner, Sturgis, and Hermosa 1053 PM MDT Sun Oct 22 2017 /1153 PM CDT Sun Oct 22 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT /7 PM CDT/ MONDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Winds will increase Monday morning and remain strong through the day. Winds will be strongest during the midday and afternoon before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means 30 mph winds...or gusts over 45 mph...are expected or occurring. && $$
432 WWUS73 KUNR 230821 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 221 AM MDT Mon Oct 23 2017 SDZ014-032-240000- /O.UPG.KUNR.WI.Y.0016.171023T1400Z-171024T0000Z/ /O.EXA.KUNR.HW.W.0001.171023T1400Z-171024T0000Z/ Ziebach-Haakon- Including the cities of Dupree and Philip 221 AM MDT Mon Oct 23 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING... The National Weather Service in Rapid City has issued a High Wind Warning, which is in effect from 8 AM this morning to 6 PM MDT this evening. The Wind Advisory is no longer in effect. * WINDS...Northwest 30 to 45 mph with gusts up to 60 mph. * TIMING...Winds will increase this morning and remain strong through the day. Winds will be strongest during the midday and afternoon before diminishing around sunset. * IMPACTS...The high winds can blow down large trees and damage roofs, small outbuildings, and signs. Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means 40 mph winds...or gusts over 60 mph... are expected or occurring. && $$ SDZ001-002-012-013-031-073-240000- /O.CON.KUNR.HW.W.0001.171023T1400Z-171024T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains- Pennington Co Plains-Southern Meade Co Plains- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Wall, and Union Center 221 AM MDT Mon Oct 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WINDS...Northwest 30 to 45 mph with gusts up to 60 mph. * TIMING...Winds will increase this morning and remain strong through the day. Winds will be strongest during the midday and afternoon before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means 40 mph winds...or gusts over 60 mph... are expected or occurring. && $$ SDZ025-026-030-042>044-046-047-049-072-074-240000- /O.CON.KUNR.WI.Y.0016.171023T1400Z-171024T0000Z/ Northern Foot Hills-Rapid City-Custer Co Plains-Oglala Lakota- Jackson-Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills- Hermosa Foot Hills- Including the cities of Spearfish, Rapid City, Folsom, Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, Winner, Sturgis, and Hermosa 221 AM MDT Mon Oct 23 2017 /321 AM CDT Mon Oct 23 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING... * WINDS...Northwest 25 to 40 mph with gusts up to 55 mph. * TIMING...Winds will increase this morning and remain strong through the day. Winds will be strongest during the midday and afternoon before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means 30 mph winds...or gusts over 45 mph...are expected or occurring. && $$
217 WWUS73 KUNR 230840 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 240 AM MDT Mon Oct 23 2017 SDZ001-002-012>014-031-032-073-232345- /O.EXT.KUNR.HW.W.0001.171023T0840Z-171024T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Pennington Co Plains-Haakon-Southern Meade Co Plains- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Dupree, Wall, Philip, and Union Center 240 AM MDT Mon Oct 23 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WINDS...Northwest 30 to 45 mph with gusts up to 60 mph. * TIMING...Strong winds will continue today before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means 40 mph winds...or gusts over 60 mph... are expected or occurring. && $$ SDZ025-026-030-042>044-046-047-049-072-074-232345- /O.EXT.KUNR.WI.Y.0016.171023T0840Z-171024T0000Z/ Northern Foot Hills-Rapid City-Custer Co Plains-Oglala Lakota- Jackson-Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills- Hermosa Foot Hills- Including the cities of Spearfish, Rapid City, Folsom, Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, Winner, Sturgis, and Hermosa 240 AM MDT Mon Oct 23 2017 /340 AM CDT Mon Oct 23 2017/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... * WINDS...Northwest 25 to 40 mph with gusts up to 55 mph. * TIMING...Gusty winds will continue today before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means 30 mph winds...or gusts over 45 mph...are expected or occurring. && $$
425 WWUS73 KUNR 231543 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 943 AM MDT Mon Oct 23 2017 SDZ001-002-012>014-031-032-073-240000- /O.CON.KUNR.HW.W.0001.000000T0000Z-171024T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Pennington Co Plains-Haakon-Southern Meade Co Plains- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Dupree, Wall, Philip, and Union Center 943 AM MDT Mon Oct 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WINDS...Northwest 30 to 45 mph with gusts up to 60 mph. * TIMING...Strong winds will continue today before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means 40 mph winds...or gusts over 60 mph... are expected or occurring. && $$ SDZ025-026-030-042>044-046-047-049-072-074-240000- /O.CON.KUNR.WI.Y.0016.000000T0000Z-171024T0000Z/ Northern Foot Hills-Rapid City-Custer Co Plains-Oglala Lakota- Jackson-Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills- Hermosa Foot Hills- Including the cities of Spearfish, Rapid City, Folsom, Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, Winner, Sturgis, and Hermosa 943 AM MDT Mon Oct 23 2017 /1043 AM CDT Mon Oct 23 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... * WINDS...Northwest 25 to 40 mph with gusts up to 55 mph. * TIMING...Gusty winds will continue today before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means 30 mph winds...or gusts over 45 mph...are expected or occurring. && $$
286 WWUS73 KUNR 232030 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 230 PM MDT Mon Oct 23 2017 SDZ001-002-012>014-031-032-073-240000- /O.CON.KUNR.HW.W.0001.000000T0000Z-171024T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Pennington Co Plains-Haakon-Southern Meade Co Plains- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Dupree, Wall, Philip, and Union Center 230 PM MDT Mon Oct 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WINDS...Northwest 30 to 45 mph with gusts up to 60 mph. * TIMING...Strong winds will continue before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means 40 mph winds...or gusts over 60 mph... are expected or occurring. && $$ SDZ025-026-030-042>044-046-047-049-072-074-240000- /O.CON.KUNR.WI.Y.0016.000000T0000Z-171024T0000Z/ Northern Foot Hills-Rapid City-Custer Co Plains-Oglala Lakota- Jackson-Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills- Hermosa Foot Hills- Including the cities of Spearfish, Rapid City, Folsom, Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, Winner, Sturgis, and Hermosa 230 PM MDT Mon Oct 23 2017 /330 PM CDT Mon Oct 23 2017/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... * WINDS...Northwest 25 to 40 mph with gusts up to 55 mph. * TIMING...Gusty winds will continue before diminishing around sunset. * IMPACTS...Sudden wind gusts can cause drivers to lose control, especially in lightweight or high profile vehicles. Strong winds can cause blowing dust, reduced visibility, and flying debris. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means 30 mph winds...or gusts over 45 mph...are expected or occurring. && $$
033 WWUS73 KUNR 240000 NPWUNR URGENT - WEATHER MESSAGE National Weather Service Rapid City SD 600 PM MDT Mon Oct 23 2017 SDZ001-002-012>014-031-032-073-240100- /O.EXP.KUNR.HW.W.0001.000000T0000Z-171024T0000Z/ Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Pennington Co Plains-Haakon-Southern Meade Co Plains- Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, Faith, Dupree, Wall, Philip, and Union Center 600 PM MDT Mon Oct 23 2017 ...HIGH WIND WARNING HAS EXPIRED... $$ SDZ025-026-030-042>044-046-047-049-072-074-240100- /O.EXP.KUNR.WI.Y.0016.000000T0000Z-171024T0000Z/ Northern Foot Hills-Rapid City-Custer Co Plains-Oglala Lakota- Jackson-Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills- Hermosa Foot Hills- Including the cities of Spearfish, Rapid City, Folsom, Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, Winner, Sturgis, and Hermosa 600 PM MDT Mon Oct 23 2017 /700 PM CDT Mon Oct 23 2017/ ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Oct 22, 11:09 AM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 22, 11:09 AM MDT, 3 hours 37 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1109 AM MDT Sun Oct 22 2017
.DISCUSSION...(Today Through Saturday)
Issued at 252 AM MDT Sun Oct 22 2017
Weak ridging has set up across the High Plains this morning with the
next bit of active weather moving into the Pacific NW. A weak
surface ridge is extending over the High Plains as the region sits
between Canadian low pressures. The Pac NW upper level disturbances
will cross the northern Rockies into the northern Plains today
bringing increasing clouds. With westerly low level flow, warm air
advection will develop over the next few hours with increasing temps
through the afternoon. Highs will reach the 60s to low 70s. Warmer
air will be very short-lived across the CWA as the next cold front
pushes through tonight. Some light showers are expected to
develop as the front crosses the area, but POPs/QPF will be low.
Winds will increase from the NW behind the front. Models have been
trending stronger with each run...and 00z runs are showing winds
increasing to advisory criteria across northwest SD as early as
before sunrise. Winds will continue to increase through the
morning hours with CAA and steep lapse rates. Winds may reach high
wind criteria particularly over the NW and west central SD
plains. Have issued a high wind watch for 14z Mon-02z Tue.
Strong upper ridging will develop across the western CONUS
Tue/Wed. A series of waves will weaken the ridge across the
northern Rockies and Plains late Wednesday...then dig
significantly into the central portions of the CONUS Thursday.
This quickly developing system will draw down much colder Canadian
air into the northern Plains and through the Midwest. Will
probably see more light precip as the front pushes through...with
some light accumulating snow possible in the northern Black Hills.
At this point it looks like the area could see temps down into
the teens/low 20s for the first time this season. Then end of the
week looks warmer again as strong ridging is reinforced across the
western half of the CONUS.
&&
.AVIATION...(For the 18Z TAFS Through 18Z Monday)
Issued At 1107 AM MDT Sun Oct 22 2017
VFR conditions expected through the period. Gusty west/southwest
winds will occur over northeast WY through early this evening. A
cold front will move through the area tonight bringing gusty
northwest winds and scattered SHRA. Some low level wind shear may
occur ahead of the front.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...High Wind Watch from Monday morning through Monday evening for
SDZ001-002-012>014-025-026-031-032-072-073.
WY...High Wind Watch from Monday morning through Monday evening for
WYZ071.
&&
DISCUSSION...13
AVIATION...JohnsonHazardous weather outlook, Oct 22, 5:27 AM MDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 527 AM MDT Sun Oct 22 2017 SDZ024-027>030-041-074-WYZ054-056-057-231300- Northern Black Hills-Southern Foot Hills-Central Black Hills- Southern Black Hills-Custer Co Plains-Fall River- Hermosa Foot Hills-Northern Campbell-Western Crook- Wyoming Black Hills- 527 AM MDT Sun Oct 22 2017 This Hazardous Weather Outlook is for portions of southwestern South Dakota...the Black Hills...and northeast Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity WYZ055-058-231300- Southern Campbell-Weston- 527 AM MDT Sun Oct 22 2017 This Hazardous Weather Outlook is for portions of northeast Wyoming. .DAY ONE...Today and Tonight West to southwest winds will gust to 40 to 45 MPH through early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday A cold front will move through tonight bringing gusty northwest winds from 30 to 45 MPH late tonight into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ001-002-012>014-025-026-031-032-072-073-WYZ071-231300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Foot Hills-Rapid City-Pennington Co Plains-Haakon- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Northeastern Crook- 527 AM MDT Sun Oct 22 2017 This Hazardous Weather Outlook is for portions of northwestern South Dakota...southwestern South Dakota...and northeast Wyoming. .DAY ONE...Today and Tonight The grassland fire danger index will be in the high to very high category this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Behind a cold front, strong northwest winds are possible Monday and thus, a high wind watch has been issued. Wind gusts from 40 to 60 MPH are possible. The grassland fire danger index will be in the very high to extreme category Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ042>044-046-047-049-231300- Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp- 527 AM MDT Sun Oct 22 2017 /627 AM CDT Sun Oct 22 2017/ This Hazardous Weather Outlook is for portions of south central South Dakota...and southwestern South Dakota. .DAY ONE...Today and Tonight The grassland fire danger index will be in the high to very high category this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Behind a cold front, gusty northwest winds up to 45 MPH are expected Monday. The grassland fire danger index will be in the very high to extreme category Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:46 PM MDT | Wind Advisory | UNR | Bennett, Custer, Haakon, Jackson, Lawrence, Meade and 6 more | 27 hr |
Nearby
High Wind Warnings in South Dakota, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.